Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 33, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 5, 2012, 1:44 PM MST. It took effect at Nov 6, 2012, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 5, 2012, 1:44 PM MST (20:44 UTC)
- In effect from
- Nov 6, 2012, 2:00 PM MST
- Expired
- Nov 6, 2012, 3:40 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS75 KTFX 052044 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 144 PM MST MON NOV 5 2012 MTZ047-051-060000- /O.EXA.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN... LEWISTOWN DIVIDE 144 PM MST MON NOV 5 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: CHINOOK...FORT BELKNAP...LEWISTOWN... LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-060000- /O.NEW.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/ /O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 144 PM MST MON NOV 5 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT THEN DIMINISH THIS EVENING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
539 WWUS75 KTFX 052149 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MST MON NOV 5 2012 MTZ009-048-061000- /O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ /O.CON.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 249 PM MST MON NOV 5 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT THEN DIMINISH THIS EVENING. WINDS ARE EXPECTED TO INCREASE AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. *A SECOND ROUND OF STRONG AND GUSTY WINDS WITH SIMILAR CONDITIONS IS ANTICIPATED TO OCCUR AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ047-051-060100- /O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN... LEWISTOWN DIVIDE 249 PM MST MON NOV 5 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
905 WWUS75 KTFX 060051 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 551 PM MST MON NOV 5 2012 MTZ009-048-061300- /O.EXP.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ /O.CON.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 551 PM MST MON NOV 5 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA...HOWEVER WINDS ARE EXPECTED TO STRENGTHEN TUESDAY AFTERNOON AND A HIGH WIND WATCH IS IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ047-051-060200- /O.EXP.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/ BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN... LEWISTOWN DIVIDE 551 PM MST MON NOV 5 2012 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA. $$
646 WWUS75 KTFX 061040 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST TUE NOV 6 2012 MTZ009-048-062300- /O.UPG.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/ /O.NEW.KTFX.HW.W.0041.121107T0000Z-121107T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 340 AM MST TUE NOV 6 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL STRENGTHEN LATE TODAY BECOMING STRONG AND GUSTY THROUGH WEDNESDAY AFTERNOON. THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 5, 10:55 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 5, 10:55 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 AM MST MON NOV 5 2012 ...UPDATE TO AVIATION... .UPDATE... WIDESPREAD CLOUDINESS CONTINUES OVER THE FORECAST AREA. EARLIER THERE WAS A BAND OF PRECIPITATION THAT WAS PRODUCING SOME LIGHT RAIN EAST OF THE CONTINENTAL DIVIDE BUT THAT BAND HAS MOVED EAST OF THE FORECAST AREA. THUS WILL DROP THE MENTION OF PRECIPITATION EXCEPT FOR THE WESTERN MOUNTAINS FOR THE REST OF TODAY. SHOULD SEE SOME SUN OVER SOUTHWEST MONTANA THIS AFTERNOON AS A PORTION OF AN UPPER RIDGE OVER THE PACIFIC NORTHWEST MOVES INTO THAT AREA AND HAVE CHANGED THE FORECAST TO REFLECT THAT. OTHERWISE MADE A FEW TWEAKS TO WINDS AND HIGH TEMPERATURES. BLANK && .DISCUSSION... TODAY THROUGH WEDNESDAY...STRONG WESTERLY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS MORNING. WIND GUSTS UP TO 55KTS ARE POSSIBLE THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND WILL CONTINUE HIGH WIND WARNING THROUGH 6PM MST. STRONG DOWNSLOPE WINDS OVER THE PLAINS AND WARM SOUTHWESTERLY FLOW OVER SOUTHWEST MONTANA WILL KEEP HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES. ONE OF THE FEATURES THAT IS PROMOTING STRONG WINDS OVER THE ROCKY MOUNTAIN FRONT IS A WEAK UPPER-LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT THAT WILL PUSH INTO AREAS ALONG THE HI-LINE TODAY. THERE MAY BE A FEW LIGHT SHOWERS WITH THIS FRONT SO HAVE INCREASED POPS TO SLIGHT CHANCE FOR AREAS ALONG AND NORTH OF HIGHWAY 2. IN RESPONSE TO THE FRONTAL PASSAGE...OVERNIGHT LOW TEMPERATURES WILL BE FEW DEGREES COOLER ALONG THE HI-LINE WHILE MILD CONDITIONS CAN BE EXPECTED ELSEWHERE. AN UPPER-LEVEL RIDGE WILL BUILD INTO THE NORTHERN ROCKIES TUESDAY WITH LIGHTER WINDS AND UNSEASONABLY MILD TEMPERATURES ANTICIPATED. ON TUESDAY AFTERNOON...ANOTHER UPPER-LEVEL SHORTWAVE WILL HELP TO FLATTEN THE RIDGE AND BRING ANOTHER CHANCE OF SHOWERS TO AREAS ALONG THE HI-LINE...THOUGH MODELS DIFFER ON HOW FAR SOUTH PRECIPITATION WILL OCCUR. THIS SHORTWAVE WILL BECOME MORE AMPLIFIED TUESDAY NIGHT AS PACIFIC MOISTURE INCREASES AND ANOTHER STRONGER TROUGH OF LOW PRESSURE BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. PRECIPITATION CHANCES WILL INCREASE INTO CENTRAL AND SOUTHWEST MONTANA ON WEDNESDAY AS THE FIRST PUSH OF COOLER AIR ASSOCIATED WITH THE STRONGER AND MUCH COLDER TROUGH BEGINS TO MOVE INTO THE FORECAST AREA. MLV WEDNESDAY NIGHT THROUGH MONDAY..MEDIUM RANGE PERIOD STARTS OUT WITH A SIGNIFICANT CHANGE IN THE WEATHER AS A CANADIAN COLD FRONT PUSHES SOUTH THROUGH MONTANA WEDNESDAY NIGHT AND THURSDAY. AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL BRING A VERY MOIST SOUTHWEST FLOW ALOFT WHICH WILL OVER-RUN A COLD CANADIAN AIRMASS BUILDING OVER THE TREASURE STATE IN THE WAKE OF THE FRONT. WIDESPREAD PRECIPITATION DEVELOPS ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW FROM NORTH TO SOUTH AS THE COLD AIRMASS DEEPENS ACROSS THE REGION. SNOW IS EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH. MODELS HAVE BEEN IN INCREDIBLY GOOD AGREEMENT WITH THIS STORM SYSTEM SINCE LAST WEEK SO FEEL CONFIDENT THAT THIS WILL BE A VERY SIGNIFICANT AUTUMN STORM SYSTEM WITH WIDESPREAD ACCUMULATING SNOWS REQUIRING HIGHLIGHTS ACROSS A WIDE PORTION OF MY FORECAST AREA. AS A RESULT I HAVE INCREASED POPS TO GREATER THAN 80 PERCENT FOR MUCH OF MY FORECAST AREA FOR THE THURSDAY NIGHT AND FRIDAY TIME FRAME. MODELS SUGGEST THAT THE UPPER TROUGH WILL MOVE SLOWLY EAST FRIDAY NIGHT AND SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO EAST. MODELS SOLUTIONS DIVERGE A BIT BY SUNDAY WITH THE GFS SUGGESTING THAT THE COLD AIR WILL MOVE EAST WITH A RETURN TO WESTERLY WINDS WARMING THE FORECAST AREA WHILE THE ECMWF DOES NOT BEGIN TO SHOW ANY SIGNIFICANT WARMING UNTIL MONDAY. HAVE OPTED TO LEAN MORE TOWARD THE ECMWF FORECAST WHICH APPEARS MORE REASONABLE IN KEEPING THE COLD AIR IN PLACE FOR ANOTHER DAY. MPJ && .AVIATION... UPDATED 1755Z. STRONG SURFACE WINDS...GUSTING UP TO 40 KNOTS ACROSS THE PLAINS... WILL DIMINISH LATER THIS AFTERNOON AS A STRONG MID-LEVEL JET STREAM BEGINS TO EXIT THE AREA. A WEAK COLD FRONT WILL PUSH SOUTH OUT OF CANADA THIS EVENING AND OVERNIGHT INTO NORTH CENTRAL MONTANA... REACHING AS FAR SOUTH AS KCTB...KHVR...AND KLWT BEFORE STALLING OUT. ISOLATED LIGHT SHOWERS AND LOW CLOUDS COULD ACCOMPANY THE FRONT THIS EVENING AT KHVR AND KLWT...HOWEVER...VFR CONDITIONS ARE EXPECTED TO PREVAIL. A STREAM OF PACIFIC MOISTURE ALOFT WILL KEEP A LARGE SHIELD OF HIGH LEVEL CLOUDS OVER THE AREA THROUGH MOST OF THE TAF PERIOD. LANGLIEB/NUTTER && .PREV DISCUSSION... /ISSUED 445 AM MST MON NOV 5 2012/ TODAY THROUGH WEDNESDAY...STRONG WESTERLY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS MORNING. WIND GUSTS UP TO 55KTS ARE POSSIBLE THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND WILL CONTINUE HIGH WIND WARNING THROUGH 6PM MST. STRONG DOWNSLOPE WINDS OVER THE PLAINS AND WARM SOUTHWESTERLY FLOW OVER SOUTHWEST MONTANA WILL KEEP HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES. ONE OF THE FEATURES THAT IS PROMOTING STRONG WINDS OVER THE ROCKY MOUNTAIN FRONT IS A WEAK UPPER-LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT THAT WILL PUSH INTO AREAS ALONG THE HI-LINE TODAY. THERE MAY BE A FEW LIGHT SHOWERS WITH THIS FRONT SO HAVE INCREASED POPS TO SLIGHT CHANCE FOR AREAS ALONG AND NORTH OF HIGHWAY 2. IN RESPONSE TO THE FRONTAL PASSAGE...OVERNIGHT LOW TEMPERATURES WILL BE FEW DEGREES COOLER ALONG THE HI-LINE WHILE MILD CONDITIONS CAN BE EXPECTED ELSEWHERE. AN UPPER-LEVEL RIDGE WILL BUILD INTO THE NORTHERN ROCKIES TUESDAY WITH LIGHTER WINDS AND UNSEASONABLY MILD TEMPERATURES ANTICIPATED. ON TUESDAY AFTERNOON...ANOTHER UPPER-LEVEL SHORTWAVE WILL HELP TO FLATTEN THE RIDGE AND BRING ANOTHER CHANCE OF SHOWERS TO AREAS ALONG THE HI-LINE...THOUGH MODELS DIFFER ON HOW FAR SOUTH PRECIPITATION WILL OCCUR. THIS SHORTWAVE WILL BECOME MORE AMPLIFIED TUESDAY NIGHT AS PACIFIC MOISTURE INCREASES AND ANOTHER STRONGER TROUGH OF LOW PRESSURE BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. PRECIPITATION CHANCES WILL INCREASE INTO CENTRAL AND SOUTHWEST MONTANA ON WEDNESDAY AS THE FIRST PUSH OF COOLER AIR ASSOCIATED WITH THE STRONGER AND MUCH COLDER TROUGH BEGINS TO MOVE INTO THE FORECAST AREA. MLV WEDNESDAY NIGHT THROUGH MONDAY..MEDIUM RANGE PERIOD STARTS OUT WITH A SIGNIFICANT CHANGE IN THE WEATHER AS A CANADIAN COLD FRONT PUSHES SOUTH THROUGH MONTANA WEDNESDAY NIGHT AND THURSDAY. AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL BRING A VERY MOIST SOUTHWEST FLOW ALOFT WHICH WILL OVER-RUN A COLD CANADIAN AIRMASS BUILDING OVER THE TREASURE STATE IN THE WAKE OF THE FRONT. WIDESPREAD PRECIPITATION DEVELOPS ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW FROM NORTH TO SOUTH AS THE COLD AIRMASS DEEPENS ACROSS THE REGION. SNOW IS EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH. MODELS HAVE BEEN IN INCREDIBLY GOOD AGREEMENT WITH THIS STORM SYSTEM SINCE LAST WEEK SO FEEL CONFIDENT THAT THIS WILL BE A VERY SIGNIFICANT AUTUMN STORM SYSTEM WITH WIDESPREAD ACCUMULATING SNOWS REQUIRING HIGHLIGHTS ACROSS A WIDE PORTION OF MY FORECAST AREA. AS A RESULT I HAVE INCREASED POPS TO GREATER THAN 80 PERCENT FOR MUCH OF MY FORECAST AREA FOR THE THURSDAY NIGHT AND FRIDAY TIME FRAME. MODELS SUGGEST THAT THE UPPER TROUGH WILL MOVE SLOWLY EAST FRIDAY NIGHT AND SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO EAST. MODELS SOLUTIONS DIVERGE A BIT BY SUNDAY WITH THE GFS SUGGESTING THAT THE COLD AIR WILL MOVE EAST WITH A RETURN TO WESTERLY WINDS WARMING THE FORECAST AREA WHILE THE ECMWF DOES NOT BEGIN TO SHOW ANY SIGNIFICANT WARMING UNTIL MONDAY. HAVE OPTED TO LEAN MORE TOWARD THE ECMWF FORECAST WHICH APPEARS MORE REASONABLE IN KEEPING THE COLD AIR IN PLACE FOR ANOTHER DAY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 66 40 63 45 / 10 10 10 10 CTB 64 32 56 40 / 10 10 20 20 HLN 65 42 66 42 / 10 10 10 10 BZN 65 37 67 36 / 10 10 10 0 WEY 52 26 52 26 / 10 10 10 0 DLN 64 37 65 37 / 0 10 10 10 HVR 64 32 52 36 / 10 10 10 20 LWT 63 36 59 40 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...LANGLIEB AVIATION...LANGLIEB/NUTTER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 5, 3:07 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 307 AM MST MON NOV 5 2012 MTZ009-048-061100- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 307 AM MST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TODAY. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PATTERN CHANGE DURING THE LATTER HALF OF THIS WEEK WILL BRING MUCH COLDER AND WETTER CONDITIONS TO THE AREA. SIGNIFICANT SNOWFALL AND IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-061100- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 307 AM MST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PATTERN CHANGE DURING THE LATTER HALF OF THIS WEEK WILL BRING MUCH COLDER AND WETTER CONDITIONS TO THE AREA. SIGNIFICANT SNOWFALL AND IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 5, 7:44 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
744 AM MST MON NOV 5 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM NON-TSTM WND GST 18 WSW BYNUM 47.87N 112.67W
11/05/2012 M57 MPH TETON MT MESONET
REPORTED AT RAWS STATION GSNM8
&&
IRIS SYSTEMLocal storm report, Nov 5, 7:57 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
757 AM MST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM HIGH SUST WINDS 8 SE EAST GLACIER PARK 48.37N 113.10W
11/05/2012 M62 MPH GLACIER MT MESONET
WIND SUSTAINED AT 62 MPH...GUST TO 84 MPH.
&&
CORRECTED EVENT TIME...EVENT
PNLocal storm report, Nov 5, 7:58 AM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
758 AM MST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM NON-TSTM WND GST 9 NNE AUGUSTA 47.60N 112.31W
11/05/2012 M70 MPH TETON MT MESONET
WINDS GUSTING TO 70 MPH NEAR AUGUSTA. WINDS SUSTAINED
AT 59 MPH.
&&
NJLLocal storm report, Nov 5, 7:59 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
759 AM MST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
11/05/2012 M65 MPH TETON MT MESONET
65 MPH WIND GUST MEASURED AT DELLWO
&&
NJLLocal storm report, Nov 5, 9:43 AM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 AM MST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
11/05/2012 M70 MPH TETON MT MESONET
&&
PNLocal storm report, Nov 5, 12:33 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1233 PM MST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST 6 NNE AUGUSTA 47.56N 112.34W
11/05/2012 M61 MPH TETON MT MESONET
61 MPH WIND GUST AT MCBRATNY MESONET SITE.
&&
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:47 PM MST | Winter Storm Watch | TFX | 46 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.